MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number NB5STF
Medical Device Problem Codes Device Packaging Compromised (2916); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, pre-operatively laparoscopic radical nephrectomy, while preparing to open the trocar for puncturing, the seal was damaged on the product packaging.They changed the surgical instruments to complete the case.The patient had no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted; trocar, cannula and circular seal appeared intact.The obturator was received inserted into the cannula; prolonged insertion can cause the envelope seal to become stretched.Pmv performed functional testing: the port failed an air leak test.The obturator was inserted and removed from the cannula cleanly.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7152420
Report Number9612501-2017-06848
Device Sequence Number16353913
Product Code GCJ
UDI-Device Identifier10884521076747
UDI-Public10884521076747
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberNB5STF
Device Catalogue NumberNB5STF
Device Lot NumberJ6G1892X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer03/03/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1